Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2012, 3:25 PM EDT for Suffolk County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 2, 2012, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Boston/Norton, MA
County Suffolk County, MA
The radar
The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381
WWUS81 KBOX 021925
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU AUG 2 2012
MAZ016-018-019-022000-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
325 PM EDT THU AUG 2 2012
AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL OVER WEYMOUTH...MOVING EAST AT
5 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HINGHAM AND NORWELL.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4216 7075 4216 7089 4218 7097 4224 7097
4228 7086
$$
NOCERAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:25 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 2, 2:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT THU AUG 2 2012 .SYNOPSIS... WARM AND HUMID WEATHER WILL PERSIST FOR THE NEXT SEVERAL DAYS. A COUPLE OF WEAK FRONTS MAY BRING SCATTERED AFTERNOON AND EVENING SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND FRIDAY. A STRONGER COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AND WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... 230 PM UPDATE...SHOWERS AND A FEW ISOLATED THUNDERSTORMS HAVE STARTED TO POP UP ACROSS PORTIONS OF EASTERN NEW HAMPSHIRE...EASTERN MASSACHUSETTS...AND RHODE ISLAND. EXPECT THE MAIN THREAT WITH THESE STORMS TO BE ANY LIGHTNING AS WELL AS POTENTIALLY SOME HEAVY RAIN WITH DEWPOINTS IN THE UPPER 60S TO AROUND 70 AND PWATS IN THE 1.5 TO 2 INCH RANGE. PLENTY OF SURFACE BASED CAPE IN PLACE THIS AFTERNOON /1500-2500J/KG PER SPC MESOANALYSIS PAGE/ WHICH WILL ALLOW THESE STORMS TO CONTINUE POPPING UP THROUGH THE AFTERNOON. MID LEVEL LAPSE RATES AND SHEAR IS WEAK ENOUGH THAT THESE WILL BE PULSE TYPE STORMS. THESE STORMS WILL HAVE A LIMITED WESTWARD EXTENT AS DRY AIR AT THE MID LEVELS HAS STARTED TO MOVE ACROSS THE WESTERN PORTIONS OF THE AREA...AS EVIDENCED IN WATER VAPOR SATELLITE IMAGERY. THIS MAY ALSO LIMIT THE STORMS IN THE EAST AS IT HAS PROGRESSED AS FAR EAST AS I-495. TONIGHT...ANY CONVECTION THIS AFTERNOON SHOULD DIMINISH QUICKLY BETWEEN THE DRY AIR AND THE LOSS OF DAYTIME HEATING. PLENTY OF LOW LEVEL MOISTURE WILL REMAIN THOUGH WITH LOW CLOUDS AND FOG LIKELY AGAIN TONIGHT...PARTICULARLY NEAR THE COAST. LOW TEMPERATURES WILL BE IN THE 60S TO LOW 70S WITH DEWPOINTS IN THE SAME ARENA. USED A BLEND OF MOS FOR TEMPERATURES. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... FRIDAY...ANOTHER WEAK FRONT APPROACHES THE AREA. THERE ARE SOME DISCREPANCIES AMONGST THE MODELS AS TO HOW FAR SOUTH THE FRONT GOES BEFORE IT WASHES OUT. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. THESE STORMS WILL BE MUCH LIKE TODAY/S BUT WITH THE POTENTIAL TO DEVELOP FURTHER WEST ACROSS THE INTERIOR ZONES. 850MB TEMPERATURES WARM TO 17-18C...SO TEMPERATURES AT THE SURFACE SHOULD BE WARMER WITH HIGHS IN THE UPPER 80S TO LOW 90S. DEWPOINTS WILL BE HIGH ENOUGH THAT TEMPERATURES PARTICULARLY ACROSS THE EASTERN ZONES WILL FEEL LIKE THEY ARE IN THE UPPER 90S. NOT WARM ENOUGH FOR A HEAT ADVISORY BUT IT CERTAINLY WILL BE HOT AND HUMID. FRIDAY NIGHT...SHOWERS AND THUNDERSTORMS MAY LINGER A BIT LATER INTO THE EVENING THAN TONIGHT THANKS TO SOME LINGERING INSTABILITY...BUT SHOULD WEAKEN SUBSTANTIALLY AFTER SUNSET. ANOTHER NIGHT OF LOW CLOUDS AND FOG EXPECTED WITH PLENTY OF LOW LEVEL MOISTURE IN THE REGION. LOW TEMPERATURES ONCE AGAIN IN THE MID 60S TO LOW 70S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGHLIGHTS... * SCTD SHOWERS AND THUNDERSTORMS PSBL FRI NGT INTO SAT NGT * SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD SUNDAY INTO MONDAY * MAIN SHOW MONDAY ALONG AND AHEAD OF A COLD FRNT...OFFSHORE TUE MORN * HEAVY RAIN EXPECTED...FLASH FLOOD WATCHES ARE WARRANTED MODEL DIAGNOSIS... A GENERAL PATTERN PERSISTS WITH A DEEP POLAR VORTEX ROTATING ACROSS THE NRN HUDSON BAY VLY...LOCKED BETWEEN FAVORABLE RGNS OF RIDGING ACROSS THE ATLANTIC AND WRN ROCKIES. ATTENDANT STRONG AREAS OF HIGH PRES IN PROXIMITY OF BERMUDA AND ACROSS THE SRN PLAINS / SRN ROCKIES WITH SUBSEQUENT ANTICYCLONIC MOTIONS FAVORS TROUGHING ACROSS THE ERN CONUS. SUCH A PATTERN HAS CONTINUED THE LAST FEW WEEKS RESULTING IN A SERIES OF DISTURBANCES TO TRAVERSE THE NERN CONUS WITH SHOWERS AND THUNDERSTORMS...USURPING SUB-TROPICAL MOISTURE FROM THE SERN CONUS NWD...PRESENTING MORESO A THREAT OF HEAVY RAIN WITHIN AN ENVIRONMENT SLIGHTLY FAVORABLE TOWARDS SEVERE WX. IN EVALUATING THE PRIOR 01/12Z FCST GUIDANCE WITH PRELIMINARY 02/0Z MDL OUTPUT...THERE IS LITTLE CHANGE TO THE AFOREMENTIONED PATTERN. STRONG POLAR VORTEX DEEPENS INTO THE GULF OF ALASKA PROMOTING FURTHER RIDGING ACROSS THE WRN CONUS. WITH SOME UNCERTAINTY...DEEP POLAR VORTEX FROM NRN RUSSIA INTERACTS DEEP LOW OVER NRN CANADA RESULTING IN CONTINUED PRONOUNCED RIDGING ACROSS THE ATLANTIC. THIS INVOKES AN OMEGA BLOCKING PATTERN OVER THE HIGH LATITUDES AND CONSEQUENTIALLY A BROAD TROF PERSISTS THRU THE FCST RGN ACROSS WHICH THERE IS GENERAL MDL CONSENSUS /BETTER OF WHICH IS PRIOR TO 0Z TUE 07 AUG/ OF A SERIES OF DISTURBANCES...MONDAY AND ANOTHER TOWARDS THE END OF THE WEEK...IMPACTING NEW ENGLAND /DIURNALLY DRIVEN CONVECTION IS NOT OUT OF THE QUESTION IN BETWEEN DEPENDENT ON THE STRENGTH AND INFLUENCE OF THE OFFSHORE BERMUDA HIGH/. BEYOND 0Z TUE 07 AUG...LONG RANGE ECMWF AND GFS HANDLE SPLIT ENERGY EMANATING FROM THE POLAR VORTEX OVER THE GULF OF ALASKA AND ROTATING THRU THE BROAD ERN CONUS TROUGH DIFFERENTLY. THEREFORE THERE IS LITTLE CONFIDENCE IN THE FCST FROM THIS POINT AFTER. A FINAL NOTE... EVALUATING TELECONNECTIONS THERE IS LITTLE SIGNAL OR EVIDENCE TO BELIEVE A BREAK DOWN OF THE GENERAL ATMOS PATTERN IS ON THE HORIZON. FRIDAY NIGHT INTO SATURDAY NIGHT... CONVECTION ALONG A DIFFUSE SFC COLD FRNT WITH ATTENDANT WEAK SHRTWV ALOFT SHOULD DISSIPATE THRU FRI EVNG WITH WAA ALOFT AHEAD OF MONDAYS SYSTEM PROMOTING RIDGING FROM THE BERMUDA HIGH WWD. MDL SOLNS SUGGEST DURING THE DAY SATURDAY OF A WARM FRNTL BOUNDARY ACTING AS A FOCUS FOR DAYTIME CONVECTION OVER INTERIOR NEW ENGLAND. SOMEWHAT SKEPTICAL WITH ENHANCED RIDGING THRU THE RGN COUPLED WITH A CAPPING INVERSION ALOFT AROUND H8...BUT THERE IS EVIDENCE OF ENHANCED LOW- LVL FLOW TO THE REAR. ANY SFC CONVERGENCE...ESPECIALLY OROGRAPHICALLY FORCED...SHOULD RESULT IN CONVECTION. WILL YIELD CHC POPS. AS TO WHETHER ACTIVITY CONTINUES OVRNGT IS UNCERTAIN. STRONG S/SWLY FLOW CONTINUES THRU THE LOW-LVLS COUPLED WITH DIFLUENCE ALOFT. YET RIDGING IS FURTHER ENHANCED AHEAD OF THE DISTURBANCE SET FOR MONDAY. WILL DISCOUNT THE 02/0Z GFS DUE TO WHAT ARE BELIEVED TO BE CONVECTIVE FAILURES THEREBY GOING WITH THE NAM/ECMWF AND KEEPING THE EVNG DRY. SUNDAY INTO MONDAY... IN FOLLOWING WITH THE 01/12Z ECMWF...SFC COLD FRNT SLIDES ACROSS THE RGN MONDAY ALONG AND AHEAD OF WHICH SHOWERS AND THUNDERSTORMS WILL BRING THE THREAT FOR HEAVY RAIN /PWATS ADVERTISED AROUND 2.0-2.5 INCHES/. HEIGHT FALLS WILL PERSIST SUNDAY NIGHT COUPLED WITH STRONG SLY FLOW OF WARM MOIST AIR AND DIFFLUENT MOTIONS ALOFT. IT IS PLAUSIBLE TO SEE ACTIVITY ERUPT DURING THE EVNG PD INTO MONDAY WELL AHEAD OF THE COLD FRNT AS THE 02/0Z GFS ADVERTISES. SUCH OUTCOMES WOULD IMPACT THE SEVERITY OF STORMS MONDAY...MODIFYING INSTABILITY ACROSS THE RGN. FRZG LVLS WILL BE HIGH...AND CONVECTIVE PARAMETERS ARE SUB-SEVERE...SO WILL LEAN AWAY FROM SEVERE WX IMPACTS. RATHER MORESO ALL BEING SAID FLASH FLOOD WATCHES WILL NEED TO BE CONSIDERED FOR THIS TIMEFRAME. HEAVY RAINS EXPECTED. A BIG CONCERN IS HOW EFFECTIVELY THE SYSTEM EXITS EWD MONDAY NIGHT TOWARDS A STRONG ATLANTIC RIDGE. THE SYSTEM IS SLOWED IN ITS APPROACH WITH EACH MODEL RUN WITH BOTH THE GFS/ECMWF LINGERING THE FRNTL BOUNDARY ACROSS THE S NEW ENGLAND COASTLINE TUE MORN. TUESDAY AND BEYOND... UNCERTAINTY WITH THE MID-UPR LVL PATTERN LENDS TO DOUBT WITH THE REMAINDER OF THE FCST. WHILE HIGH PRES IS SLATED ACROSS THE RGN IN WAKE OF MONDAYS DISTURBANCE...THERE IS SIGNIFICANT DIFFERENCES IN MDL FCST GUIDANCE CONCERNING THE TIMING AND ATTENDANT IMPACTS OF A SECOND FOLLOW-UP COLD FRNT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MEDIUM CONFIDENCE. MAINLY VFR CONDITIONS EXPECTED WITH SCT 5KFT CLOUDS. SEABREEZE HAS DEVELOPED AND MOVED ONSHORE THE EAST COAST WITH WINDS AT BOS OUT OF THE EAST. THIS WILL BE THE FOCUS FOR SHRA/TSRA THIS AFTN. EXPECT SHOWER ACTIVITY TO COME TO AN END BETWEEN 22 AND 00Z. MVFR/IFR CIGS/VSBYS REDEVELOP IN FOG AND LOW CLOUDS LATE TONIGHT INTO FRIDAY MORNING. KBOS TAF...MODERATE CONFIDENCE. SEABREEZE HAS DEVELOPED AND MOVED W OF BOS SHIFTING WINDS TO THE E. SHRA/TSRA DEVELOP BEHIND AND ALONG THE SEABREEZE FRONT THIS AFTN/EARLY EVE. KBDL TAF...MODERATE CONFIDENCE. MVFR/IFR CIGS/VSBYS IN LOW CLOUDS/FOG LATE TONIGHT. OTHERWISE... VFR. OUTLOOK...SAT THROUGH MON... SATURDAY INTO SATURDAY NIGHT... SHRA/TSRA PSBL ACROSS INTERIOR NEW ENGLAND. ANY DIRECT IMPACTS WILL RESULT IN TEMPO MVFR-IFR. SLY FLOW PREVAILS INCREASING LATE WITH PSBL GUSTS UP TO 20 KTS. FOG PSBL DURING THE EVNG PDS ALONG THE S/E COASTAL TERMINALS. SUNDAY INTO MONDAY... COLD FRNT APPROACHES ALONG AND AHEAD OF WHICH SHRA/TSRA WILL BECOME MORE WIDESPREAD. CIGS/VSBYS LOWERING. +SHRA/+TSRA PSBL. AWW/S PSBL MAINLY DURING THE DAY MONDAY FOR LIGHTNING. STRONG SLY FLOW WITH GUSTS UP TO 25 KTS. COLD FRNT OFFSHORE BY TUE MORN. && .MARINE... HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW SCA TODAY THROUGH FRIDAY NIGHT AS S/SW FLOW PREVAILS. THERE IS A LOW PROBABILITY OF WIND GUSTS NEAR 20 TO 25 KTS NEARSHORE FRIDAY AFTERNOON. MAIN HAZARD IS LATE NIGHT AND EARLY MORNING DENSE FOG...MAINLY ON S COASTAL WATERS. SEAS WILL SLOWLY BUILD S OF NEW ENGLAND BUT UNDERCUT WAVEWATCH WHICH WANTS TO BRING 5 TO 6 FT SEAS INTO S COASTAL WATERS TODAY. OFFSHORE BUOYS NOT SHOWING MORE THAN 3 TO 5 FT THIS MORNING SO WE THINK THIS IS MORE REALISTIC. BEST CHANCE OF STORMS THIS AFTERNOON AND FRI AFTERNOON IS ON NARRAGANSETT BAY...BOSTON HARBOR AND PERHAPS E MA COASTAL WATERS. OUTLOOK...SAT THROUGH MON... SLY FLOW WILL INCREASE ALONG WITH THE CHANCES OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A SFC COLD FRNT APPROACHING FROM THE W...SLOWING EWD ACROSS THE WATERS BY TUE MORN. EXPECT GUSTS UP TO 25 KTS BY SUNDAY NGT INTO MONDAY WITH WAVES ALONG THE S OUTER WATERS BECOMING 7-9 FT DUE TO SWELL. WHILE DISTURBED WX IS EXPECTED TO BEGIN AROUND SUNDAY NGT...THE BEST CHCS WILL BE MIDDAY MON INTO TUE. HEAVY RAIN EXPECTED WHICH WILL LIKELY BE ACCOMPANIED WITH REDUCED VSBYS AND LIGHTNING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR CTZ002-003. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG/SIPPRELL NEAR TERM...RLG SHORT TERM...RLG LONG TERM...SIPPRELL AVIATION...RLG/SIPPRELL MARINE...RLG/SIPPRELL
Hazardous weather outlook, Aug 2, 10:18 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1018 AM EDT THU AUG 2 2012 CTZ004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-031430- WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1018 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SUNDAY NIGHT INTO MONDAY NIGHT ALONG AND AHEAD OF A COLD FRONT. LOCALLY HEAVY DOWNPOURS ARE EXPECTED WHICH MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-003-031430- HARTFORD CT-TOLLAND CT- 1018 AM EDT THU AUG 2 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS SUNDAY NIGHT INTO MONDAY NIGHT ALONG AND AHEAD OF A COLD FRONT. LOCALLY HEAVY DOWNPOURS ARE EXPECTED WHICH MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-031430- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1018 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG
In the hours before
Special weather statement, Aug 2, 1:29 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 129 PM EDT THU AUG 2 2012 MAZ005-026-NHZ012-015-021830- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 129 PM EDT THU AUG 2 2012 AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN OVER PEPPERELL...OR ABOUT 7 MILES SOUTHWEST OF NASHUA...MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE...PEPPERELL...DUNSTABLE AND TYNGSBORO. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4269 7138 4256 7153 4270 7166 4272 7162 NOCERA
Special weather statement, Aug 2, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU AUG 2 2012
MAZ016-018-019-022000-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
325 PM EDT THU AUG 2 2012
AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL OVER WEYMOUTH...MOVING EAST AT
5 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HINGHAM AND NORWELL.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4216 7075 4216 7089 4218 7097 4224 7097
4228 7086
NOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:29 PM EDT | Special Weather Statement | BOX | Middlesex | 61 min |
| Aug 2, 3:45 PM EDT | Special Weather Statement | BOX | Middlesex | 30 min |
| Aug 2, 4:08 PM EDT | Special Weather Statement | BOX | Bristol | 22 min |
| Aug 2, 4:46 PM EDT | Special Weather Statement | BOX | Suffolk | 29 min |
| Aug 2, 5:24 PM EDT | Special Marine Warning | BOX | 36 min | |
| Aug 2, 5:06 PM EDT | Special Weather Statement | BOX | Bristol | 24 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.